Alert archive / Utah / River Flood Warnings in 2008

River Flood Warning 1, NWS Salt Lake City, UT

May 20, 2008Wasatch County, Utah

NWS Salt Lake City, UT issued this river flood warning at May 20, 2008, 2:22 PM MDT for Wasatch County, Utah. It took effect at May 21, 2008, 12:00 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 20, 2008, 2:22 PM MDT (20:22 UTC)
In effect from
May 21, 2008, 12:00 AM MDT
Expired
May 21, 2008, 4:22 PM MDT
In force
16 hr
Issued by
NWS Salt Lake City, UT
Flood severity
Minor

County Wasatch County, UT

The radar

The Salt Lake City radar (KMTX), 150 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Provo River near Woodland (WOOU1). The gauge peaked at 6.57 ft at May 19, 2008, 11:00 PM MDT.

actionminormoderatemajor46805/2005/2105/22
Action stage
6 ft
Minor stage
7.2 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10154200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KSLC 202022
FLWSLC
UTC051-210222-
FLOOD WARNING 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT 
222 PM MDT TUE MAY 20 2008

...THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN UTAH...

PROVO RIVER NEAR WOODLAND AFFECTING WASATCH AND SUMMIT COUNTY
STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

THESE WATERWAYS ARE FLOWING VERY COLD...FAST...AND DANGEROUS.  PLEASE
USE PRUDENT JUDGEMENT WHEN RECREATING NEAR THESE WATERS.  ALSO...
PLEASE MONITOR ANY CHILDREN WHO MAY VENTURE TOO CLOSE TO THESE RIVERS
AND STREAMS.

$$

UTC051-210222-
/O.NEW.KSLC.FL.W.0001.080521T0600Z-080521T1800Z/
/WOOU1.1.ER.080521T0600Z.080521T0600Z.080521T1200Z.NR/
222 PM MDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY, UT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PROVO RIVER NEAR WOODLAND.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:45 PM TUESDAY THE STAGE WAS 6.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...HIGH FLOWS MAY DAMAGE THE BRIDGE AT 1000 E. 
  WHICH IS 2 MILES DOWNSTREAM FROM THE TOWN OF WOODLAND. 
  THIS BRIDGE IS A LINK TO A SUBDIVISION ON THE SOUTH SIDE OF THE 
  PROVO RIVER NEAR FRANCIS. ADDITIONALLY...OTHER LOW LYING BRIDGES 
  AND BENCH CREEK ROAD MAY BE OVERTOPPED. 
* COOL TEMPERATURES WEDNESDAY WILL RESULT IN LESS SNOWMELT AND THE
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE...BUT RAINFALL ON
  WEDNESDAY COULD BRING A SECOND CREST IF SUFFICIENT PRECIPITATION
  OCCURS. 

$$
6 follow-up statements
000 
WGUS85 KSLC 210304
FLSSLC
UTC051-211600-
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT TUE MAY 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH..

  PROVO RIVER NEAR WOODLAND AFFECTING WASATCH COUNTY

THESE WATERWAYS ARE FLOWING VERY COLD...FAST...AND DANGEROUS.  PLEASE
USE PRUDENT JUDGEMENT WHEN RECREATING NEAR THESE WATERS.  ALSO...
PLEASE MONITOR ANY CHILDREN WHO MAY VENTURE TOO CLOSE TO THESE RIVERS
AND STREAMS.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

$$

UTC051-211600-
/O.CON.KSLC.FL.W.0001.080521T0600Z-080521T1800Z/
/WOOU1.1.ER.080521T0600Z.080521T0600Z.080521T1200Z.NR/
855 PM MDT TUE MAY 20 2008


THE FLOOD WARNING CONTINUES FOR

* THE PROVO RIVER NEAR WOODLAND.

* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.

* AT 7:45 PM TUESDAY THE STAGE WAS 6.4 FEET. 

* FLOOD STAGE IS 7.0 FEET

* MINOR FLOODING IS FORECAST...WITH A CREST OF 7.0 FEET EXPECTED 
  LATE TONIGHT. 

* IMPACT...AT 7.0 FEET...HIGH FLOWS MAY DAMAGE THE BRIDGE AT 1000 E. 
  WHICH IS 2 MILES DOWNSTREAM FROM THE TOWN OF WOODLAND. 
  THIS BRIDGE IS A LINK TO A SUBDIVISION ON THE SOUTH SIDE OF THE 
  PROVO RIVER NEAR FRANCIS. ADDITIONALLY...OTHER LOW LYING BRIDGES 
  AND BENCH CREEK ROAD MAY BE OVERTOPPED. 

* COOL TEMPERATURES WEDNESDAY WILL RESULT IN LESS SNOWMELT AND THE
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE...BUT RAINFALL ON
  WEDNESDAY COULD BRING A SECOND CREST IF SUFFICIENT PRECIPITATION
  OCCURS. 

$$
000 
WGUS85 KSLC 210512
FLSSLC
UTC051-211112-
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1112 PM MDT TUE MAY 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH..

  PROVO RIVER NEAR WOODLAND AFFECTING WASATCH COUNTY

THESE WATERWAYS ARE FLOWING VERY COLD...FAST...AND DANGEROUS.  PLEASE
USE PRUDENT JUDGEMENT WHEN RECREATING NEAR THESE WATERS.  ALSO...
PLEASE MONITOR ANY CHILDREN WHO MAY VENTURE TOO CLOSE TO THESE RIVERS
AND STREAMS.
  
STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.



$$

UTC051-211112-
/O.CON.KSLC.FL.W.0001.080521T0600Z-080521T1800Z/
/WOOU1.1.ER.080521T0600Z.080521T0600Z.080521T1200Z.NR/
1112 PM MDT TUE MAY 20 2008


THE FLOOD WARNING CONTINUES FOR

* THE PROVO RIVER NEAR WOODLAND.

* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.

* AT 7:45 PM TUESDAY THE STAGE WAS 6.4 FEET. 

* FLOOD STAGE IS 7.0 FEET

* MINOR FLOODING IS FORECAST...WITH A CREST OF 7.0 FEET EXPECTED 
  LATE TONIGHT. 

* IMPACT...AT 7.0 FEET...HIGH FLOWS MAY DAMAGE THE BRIDGE AT 1000 E. 
  WHICH IS 2 MILES DOWNSTREAM FROM THE TOWN OF WOODLAND. 
  THIS BRIDGE IS A LINK TO A SUBDIVISION ON THE SOUTH SIDE OF THE 
  PROVO RIVER NEAR FRANCIS. ADDITIONALLY...OTHER LOW LYING BRIDGES 
  AND BENCH CREEK ROAD MAY BE OVERTOPPED. 

* COOL TEMPERATURES WEDNESDAY WILL RESULT IN LESS SNOWMELT AND THE
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE...BUT RAINFALL ON
  WEDNESDAY COULD BRING A SECOND CREST IF SUFFICIENT PRECIPITATION
  OCCURS. 


$$
000 
WGUS85 KSLC 211134
FLSSLC
UTC051-211734-
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
534 AM MDT WED MAY 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH..
  PROVO RIVER NEAR WOODLAND AFFECTING WASATCH COUNTY

THE PROVO RIVER WILL CONTINUE TO RUN VERY COLD...FAST...AND WILL BE 
QUITE DANGEROUS. PLEASE USE PRUDENT JUDGMENT WHEN RECREATING NEAR THIS
RIVER. ALSO...MONITOR CHILDREN WHO MAY VENTURE TOO CLOSE TO THIS RIVER.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.



$$

UTC051-211734-
/O.CON.KSLC.FL.W.0001.000000T0000Z-080521T1800Z/
/WOOU1.1.ER.080521T1200Z.080521T1200Z.080521T1200Z.NR/
534 AM MDT WED MAY 21 2008


THE FLOOD WARNING CONTINUES FOR
  THE PROVO RIVER NEAR WOODLAND.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:45 AM WEDNESDAY THE STAGE WAS 6.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  MORNING.
* IMPACT...AT 7.0 FEET...HIGH FLOWS MAY DAMAGE THE BRIDGE AT 1000 E.
  WHICH IS 2 MILES DOWNSTREAM FROM THE TOWN OF WOODLAND. THIS BRIDGE 
  IS A LINK TO A SUBDIVISION ON THE SOUTH SIDE OF THE PROVO RIVER
  NEAR FRANCIS UTAH. ADDITIONALLY...OTHER LOW LYING BRIDGES AND BENCH
  CREEK ROAD MAY BE OVERTOPPED.
* MUCH COOLER TEMPERATURES WILL LESSEN THE HIGH ELEVATION SNOWMELT.
  THE RIVER WILL FALL BELOW FLOOD STAGE AFTER TODAY...THOUGH RAINFALL
  TODAY COULD RESULT IN A SECOND CREST TONIGHT OR THURSDAY.  

$$
000 
WGUS85 KSLC 211757
FLSSLC
UTC051-212357-
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1157 AM MDT WED MAY 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH..
  PROVO RIVER NEAR WOODLAND AFFECTING WASATCH COUNTY
STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.



$$

UTC051-211857-
/O.CON.KSLC.FL.W.0001.000000T0000Z-080521T1800Z/
/WOOU1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1157 AM MDT WED MAY 21 2008


THE FLOOD WARNING CONTINUES FOR
  THE PROVO RIVER NEAR WOODLAND.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 6.2 FEET. 
* THE RIVER LEVEL IS FALLING. HOWEVER...RAINFALL THIS MORNING MAY CAUSE
  ANOTHER RISE IN RIVER LEVELS THIS AFTERNOON...THEREFORE THE WARNING
  IS CONTINUED UNTIL 400 PM MDT.
* FLOOD STAGE IS 7.0 FEET. 


$$
000 
WGUS85 KSLC 211850 CCA
FLSSLC
UTC051-211846-
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1157 AM MDT WED MAY 21 2008

CORRECTED

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UTAH..    
  PROVO RIVER NEAR WOODLAND AFFECTING WASATCH COUNTY

THE PROVO RIVER AND SURROUNDING RIVERS WILL CONTINUE TO RUN VERY 
COLD...FAST...AND WILL BE QUITE DANGEROUS. PLEASE USE PRUDENT 
JUDGMENT WHEN RECREATING NEAR THIS RIVER. ALSO...MONITOR CHILDREN 
WHO MAY VENTURE TOO CLOSE TO THIS RIVER.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

$$

UTC051-212200-
/O.CON.KSLC.FL.W.0001.080521T1800Z-080521T2200Z/
/WOOU1.N.ER.080521T1800Z.080521T1800Z.080521T2200Z.NR/
1157 AM MDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE PROVO RIVER NEAR WOODLAND.
* UNTIL 400 PM MDT THIS AFTERNOON...OR UNTIL THE WARNING IS          
  CANCELLED. 
* AT 10:45 AM WEDNESDAY THE STAGE WAS 6.2 FEET. 
* THE RIVER LEVEL IS FALLING. HOWEVER...RAINFALL THIS MORNING MAY CAUSE
  ANOTHER RISE IN RIVER LEVELS THIS AFTERNOON...THEREFORE THE WARNING
  IS CONTINUED UNTIL 400 PM MDT.
* FLOOD STAGE IS 7.0 FEET.

$$
000 
WGUS85 KSLC 212123 CCA
FLSSLC
UTC051-2121222-
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MDT WED MAY 21 2008

...THE FLOOD WARNING WILL EXPIRE FOR THE PROVO RIVER NEAR WOODLAND...

THE PROVO RIVER AND SURROUNDING RIVERS WILL CONTINUE TO RUN VERY 
COLD...FAST THROUGH THE COMING WEEKEND...AND WILL BE QUITE 
DANGEROUS. PLEASE USE PRUDENT JUDGMENT WHEN RECREATING NEAR THIS 
RIVER. ALSO...MONITOR CHILDREN WHO MAY VENTURE TOO CLOSE TO THIS 
RIVER.

STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE LOCAL MEDIA 
SOURCE...OR ON THE INTERNET AT WEATHER.GOV FOR THE LATEST HYDROLOGIC 
INFORMATION.

$$

UTC051-212222-
/O.EXP.KSLC.FL.W.0001.000000T0000Z-080521T2222Z/
/WOOU1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1157 AM MDT WED MAY 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE PROVO RIVER NEAR WOODLAND.
* UNTIL 400 PM MDT THIS AFTERNOON. 
* AT 3:00 PM WEDNESDAY THE STAGE WAS 6.2 FEET. 
* THE RIVER LEVEL IS FALLING AND SHOULD BE BELOW BANKFULL LEVELS
  BY EARLY EVENING.
* FLOOD STAGE IS 7.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this river flood warning went out at May 20, 10:41 AM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 20, 10:41 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1041 AM MDT TUE MAY 20 2008

.SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL REACH NORTHWEST UTAH
LATE THIS AFTERNOON. THIS FRONT WILL SWEEP SOUTHEAST THROUGH THE
STATE WEDNESDAY...LEAVING A MUCH COOLER AND MOIST AIRMASS ACROSS THE
REGION THROUGH THE COMING WEEKEND.

&&

.DISCUSSION...HIGH CLOUDS ARE INCREASING OVER THE FORECAST AREA
TODAY AHEAD OF AN APPROACHING STORM SYSTEM CURRENTLY ALONG THE
PACIFIC NORTHWEST COAST. A VERY WARM AIRMASS WILL COMBINE WITH
INCREASING SOUTH WINDS TODAY TO PRODUCE MAX TEMPS OVER 20F ABOVE
CLIMO. RAPID SNOWMELT WITH THE WARM TEMPERATURES WILL ALSO CAUSE
RIVER RISES. SEE THE HYDROLOGY SECTION FOR DETAILS. WINDS WILL
BECOME STRONG IN SOME WESTERN UTAH LOCATIONS BY MID-AFTERNOON WITH
THE INCREASING PRESSURE GRADIENT AHEAD OF THE APPROACHING FRONT.
CURRENT WIND HEADLINES LOOK GOOD.

THE MODELS HAVE BEEN CONSISTENT WITH THE EVOLUTION OF THIS
SYSTEM...BRING THE COLD FRONT INTO NORTHWEST UTAH THIS EVENING AND
INTO SOUTHERN UTAH BY WEDNESDAY AFTERNOON. HOWEVER...THE ASSOCIATED
STORM SYSTEM IS INITIALLY EXPECTED TO LAG BEHIND...SO THE ONSET OF
THE HEAVIER PRECIP SHOULD NOT BE UNTIL WEDNESDAY MORNING FOR MOST
OF NORTHERN UTAH. THE SYSTEM LOOKS TO CATCH UP WITH THE FRONT BY
MIDDAY WEDNESDAY...AND PRECIPITATION SHOULD BECOME HEAVIER AND
MORE WIDESPREAD WITH BETTER FGEN FORCING. TEMPERATURES BEHIND THE
FRONT SHOULD AVERAGE AROUND 10F BELOW CLIMO...AND THESE TEMPS
SHOULD BE LOW ENOUGH FOR A MOUNTAIN SNOW/VALLEY RAIN TYPE EVENT.

THE FRONT IS EXPECTED TO STALL NEAR THE UTAH/ARIZONA BORDER
WEDNESDAY EVENING AS THE LOW CLOSES OFF AND PARKS ITSELF OVER THE
STATE. LITTLE MOVEMENT IS EXPECTED FROM THE LOW THROUGH THE
WEEKEND...KEEPING THE FORECAST AREA IN A COOL AND WET PATTERN.
HOWEVER...THE SYSTEM DOES TEND TO WEAKEN AS IT REMAINS OVER THE
STATE...SO PRECIP SHOULD GENERALLY GET LIGHTER AS THE WEEK GOES
ON. HOWEVER...RAIN TOTALS COULD STILL BE IMPRESSIVE OVER THE NEXT
FEW DAYS.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.HYDROLOGY...RECORD WARM TEMPERATURES TODAY WILL MAINTAIN RAPID
SNOW MELT ACROSS THE HIGHER ELEVATIONS OF THE FORECAST AREA. THIS
RUNOFF IS FORECAST TO ALLOW THE PROVO RIVER AT WOODLAND TO CREST AT
FLOOD STAGE LATE TONIGHT. AS A RESULT A FLOOD WATCH HAS BEEN
ISSUED FOR THIS AREA. OTHERWISE OTHER RIVERS ACROSS NORTHERN UTAH
ARE FORECAST TO REMAIN BELOW FLOOD STAGE.

THE OTHER CONCERN LATE TONIGHT INTO WEDNESDAY IS A SMALL WINDOW FOR
A RAIN ON SNOW EVENT LATE TONIGHT...BEFORE TEMPERATURES COOL
SIGNIFICANTLY WEDNESDAY. FORECAST MODELS INDICATE THAT DESPITE
EXPECTED RAINFALL AMOUNTS RIVERS SHOULD REMAIN BELOW FLOOD STAGE.
THE EXCEPTION AGAIN WOULD BE THE PROVO RIVER AT WOODLAND...WHICH MAY
SEE A SECOND PEAK NEAR FLOOD STAGE WEDNESDAY NIGHT GIVEN
SUFFICIENT RAINFALL.

OTHERWISE A STRONG COLD FRONT MOVING THROUGH THE STATE OVERNIGHT
TONIGHT WILL BRING SIGNIFICANTLY COLDER TEMPS AT THE HIGHER
ELEVATIONS FOR THE BALANCE OF THE WEEK. COLD TEMPS AND ADDITIONAL
SNOW AT THE HIGHER ELEVATIONS WILL PUT A BRIEF HALT TO THE RUNOFF
THROUGH THE WEEKEND.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE SLC TERMINAL
THROUGH THE DAY TODAY WITH PLENTY OF MID AND HIGH LEVEL CLOUDS.
WINDS ARE EXPECTED TO REMAIN SOUTHERLY ALL DAY AND INCREASE
THROUGH THE AFTERNOON HOURS WITH A GOOD CHANCE THAT AN AIRPORT
WEATHER WARNING WILL BE NEEDED THIS AFTERNOON. A COLD FRONT WILL
MOVE ACROSS THE TERMINAL TONIGHT BETWEEN 06-09Z...SHIFTING WINDS TO
THE NORTHWEST. STRONG WINDS WITH GUSTS IN EXCESS OF 30KT ARE
POSSIBLE WITHIN 2-3 HOURS OF EITHER SIDE OF THE FRONT. PRECIPITATION
WILL LIKELY LAG BEHIND THE FRONT BY A FEW HOURS.

&&

.FIRE WEATHER...AN APPROACHING STORM SYSTEM WILL BRING INCREASING
SOUTHERLY WINDS TO THE FIRE DISTRICT THIS AFTERNOON. THE WINDS WILL
COMBINE WITH THE DRY AIRMASS IN PLACE TO CREATE SEVERE FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL
UTAH WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING REMAINS IN
EFFECT FOR THIS AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 439 AND
440 BELOW 8000 FEET.

THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO NORTHWEST
UTAH THIS EVENING AND ACROSS SOUTHERN UTAH TOMORROW...SHIFTING WINDS
TO THE NORTHWEST. AT THIS TIME...IT DOES NOT APPEAR HUMIDITIES WILL
FALL BELOW 15 PERCENT WEDNESDAY. HOWEVER...WILL WAIT TO SEE THIS
MORNINGS MODEL RUNS BEFORE MAKING A DECISION ON WHETHER TO EXTEND
THE RED FLAG WARNING INTO WEDNESDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM TUESDAY FOR UTAH FIRE WEATHER
     ZONES 439 AND 440.

     WIND ADVISORY FROM 3 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     UTZ003-UTZ004-UTZ014>UTZ016-UTZ019-UTZ020.

     HIGH WIND WARNING FROM 4 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     UTZ005.

     FLOOD WATCH FROM 3 AM WEDNESDAY TO NOON WEDNESDAY FOR UTZ006.

WY...NONE.

&&

PUBLIC...TRAPHAGAN
FIRE WEATHER...KRUSE
AVIATION...YOUNG
HYDROLOGY...SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 20, 6:32 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
632 AM MDT TUE MAY 20 2008

UTZ001>005-014>016-019>021-517-518-211300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
632 AM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND
WESTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL GENERATE STRONG SOUTHERLY WINDS AND
ANOTHER DAY OF RECORD HIGH TEMPERATURES. THE STRONG WINDS WILL
DEVELOP ACROSS THE WESTERN VALLEYS LATE THIS AFTERNOON...AND
CONTINUE THROUGH THE EVENING HOURS. THE STRONGEST WINDS WILL OCCUR
ACROSS EXTREME NORTHWEST UTAH BEHIND THE COLD FRONT THIS EVENING.
A HIGH WIND WARNING ALONG WITH NUMEROUS WIND ADVISORIES WILL BE IN
EFFECT THIS AFTERNOON THROUGH THIS EVENING. HAZARDOUS FIRE WEATHER
CONDITIONS DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES
ARE EXPECTED ACROSS EXTREME SOUTHWEST UTAH TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COOL AND UNSETTLED WEATHER WILL SETTLE OVER THE GREAT BASIN
BEGINNING WEDNESDAY. AREAS OF VALLEY RAIN AND HIGH ELEVATION SNOW
ARE EXPECTED THROUGH FRIDAY. SUBSTANTIAL AMOUNTS OF SNOW ARE
POSSIBLE AT THE HIGHER ELEVATIONS THROUGH FRIDAY.

PRECIPITATION WILL TAPER OFF SATURDAY...THEN INCREASE IN AREAL
COVERAGE AGAIN FOR LATE SUNDAY THROUGH MEMORIAL DAY. TEMPERATURES
ARE EXPECTED TO REMAIN AT OR BELOW LATE MAY NORMALS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ006>013-WYZ021-211300-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SOUTHWEST WYOMING-
632 AM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TODAY WITH RECORD OR
NEAR RECORD HIGHS IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY. THE
FRONT WILL BRING STRONG GUSTY WINDS ALONG WITH MUCH COOLER
TEMPERATURES. PRECIPITATION WILL DEVELOP ALONG AND BEHIND THE
FRONT...WITH SUBSTANTIAL AMOUNTS OF PRECIPITATION POSSIBLE
WEDNESDAY AND THURSDAY.

COOL AND UNSETTLED CONDITIONS WILL CONTINUE INTO FRIDAY. THE
THREAT OF SHOWERS WILL DIMINISH SATURDAY. A CHANCE OF SHOWERS WILL
RETURN LATE SUNDAY...THEN CONTINUE OVER THE NORTHEAST UTAH
MOUNTAINS AND ACROSS SOUTHWEST WYOMING INTO MEMORIAL DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:26 PM MDTHigh Wind WatchSLC11 hr
May 19, 9:26 PM MDTWind AdvisorySLC27 hr
May 20, 4:17 AM MDTHigh Wind WarningSLC23 hr
May 20, 10:01 AM MDTFlood WatchSLC5 hr

Nearby

River Flood Warnings in Utah, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.